Question: Will my sexual desire or libido be affected during and after my treatments?
Answer: Sexual desire and libido can be affected by some portions of your breast cancer treatment. Chemotherapy oftentimes is the first opportunity where you experience a change. Chemotherapy can bring with it fatigue; your white blood count drops as well as your red blood count; you just don't have the energy that you had before. And you really are still recovering from the surgery that you recently had.
It's okay for your libido to be different. It's important though to talk to your significant sweetie -- your partner -- about that change. You can get literature from your healthcare team, so the both of you can read it and take comfort in knowing that this is normal.
Also, during radiation, since radiation is accumulative, it also results in fatigue particularly during the last third of your treatment. You may want to sleep an extra hour.
There are different ways though that you can help your libido to improve. Have your husband or significant sweetie spend a little bit more time in stimulating you before you begin intercourse. Or you may want to explore different opportunities; try different things that you've never done before sexually. This is a chance for the two of you to get to know each other better; take advantage of that time. And remember that when your treatment is done, your libido is going to return and hopefully be even stronger than it was before.
Click Below for Answers to More Questions